On the fluctuation in the random assignment problem
Commun. Korean Math. Soc. 2002 Vol. 17, No. 2, 321-330
Printed June 1, 2002
Sungchul Lee, Zhonggen Su
Yonsei University, Zhejiang University
Abstract : Consider the random assignment (or bipartite matching) problem with iid uniform edge costs $t(i,j)$. Let $A_n$ be the optimal assignment cost. Just recently does Aldous \cite{A2001} give a rigorous proof that $EA_n \ra \zeta(2)$. In this paper we establish the upper and lower bounds for $\text{\rm Var} A_n$, i.e., there exist two strictly positive but finite constants $C_1$ and $C_2$ such that $C_1 n^{-5/2} (\log n)^{-3/2} \le \text{\rm Var} A_n \le C_2 n^{-1} (\log n)^{2}$.
Keywords : assignment problem, bipartite matching, conditional variance, probabilistic analysis of algorithms
MSC numbers : Primary 05C70, 60C05, 68W40; Secondary 90C27
Downloads: Full-text PDF  


Copyright © Korean Mathematical Society.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd